Alert archive / Nebraska / Heat Advisories in 2021

Heat Advisory 1, NWS North Platte, NE

June 9, 202118 counties in Nebraska

NWS North Platte, NE issued this heat advisory at Jun 9, 2021, 2:21 PM CDT for 18 counties in Nebraska. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2021, 2:21 PM CDT (19:21 UTC)
In effect from
Jun 10, 2021, 1:00 PM CDT
Expired
Jun 10, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1469 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

423 
WWUS73 KLBF 091921
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
221 PM CDT Wed Jun 9 2021

NEZ005>010-025>029-036>038-059-070-071-101100-
/O.NEW.KLBF.HT.Y.0001.210610T1800Z-210611T0100Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-
Garfield-Wheeler-McPherson-Logan-Custer-Lincoln-Hayes-Frontier-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, 
Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, 
Hayes Center, Curtis, Eustis, and Maywood
221 PM CDT Wed Jun 9 2021 /121 PM MDT Wed Jun 9 2021/

...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...

* WHAT...Heat index values around 100 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ 
  Thursday.

* IMPACTS...The combination of hot temperatures and high humidity
  may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Taylor
1 follow-up statement
160 
WWUS73 KLBF 100846
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
346 AM CDT Thu Jun 10 2021

NEZ069-101700-
/O.EXA.KLBF.HT.Y.0001.210610T1800Z-210611T0100Z/
Chase-
Including the cities of Champion, Enders, Imperial, and Wauneta
246 AM MDT Thu Jun 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

* WHAT...Heat index values up to 100 expected.

* WHERE...Chase County.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ 
  Thursday.

* IMPACTS...The combination of hot temperatures and high humidity
  may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NEZ005>010-025>029-036>038-059-070-071-101700-
/O.CON.KLBF.HT.Y.0001.210610T1800Z-210611T0100Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup-
Garfield-Wheeler-McPherson-Logan-Custer-Lincoln-Hayes-Frontier-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, 
Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, 
Hayes Center, Curtis, Eustis, and Maywood
346 AM CDT Thu Jun 10 2021 /246 AM MDT Thu Jun 10 2021/

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Heat index values around 100 expected.

* WHERE...Portions of central, north central, southwest and west 
  central Nebraska.

* WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ 
  Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMJ

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:46 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 12:46 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1246 PM CDT Wed Jun 9 2021

.UPDATE...
Issued at 1026 AM CDT Wed Jun 9 2021

Have lowered high temperatures today to the mid 80s over
southwestern areas as existing stratus will be slow to erode.
This is supported by the latest mesoscale model 2 meter
temperature forecasts. The remainder of the forecast today remains
on track.

UPDATE Issued at 504 AM CDT Wed Jun 9 2021

The MCS across nrn Nebraska is showing signs of steady state
behavior or perhaps even strengthening. A forecast update is in
place for scattered thunderstorms throughout ncntl Nebraska this
morning. Timing tools show this system exiting the region by 15z.

&&

.SHORT TERM...(Today through Thursday)
Issued at 413 AM CDT Wed Jun 9 2021

Two MCS's are underway early this morning, one across nrn Nebraska
and a second across swrn Nebraska. The nrn Nebraska system is a
bit stronger and could last longer into the morning hours before
low level forcing weakens with the loss of the nocturnal low level
jet. The system across swrn Neb has been showing signs of
weakening. The forecast this morning allows for these two
convective systems to decay across ncntl and swrn Nebraska and
assumes no large scale forcing or focus to sustain the systems
past 11 am.

Stratus has developed across wrn KS and the models show these low
clouds affecting swrn Nebraska this morning. There are also debris
cloudiness from the thunderstorms in place this morning across nrn
Nebraska. Both these features will partially disrupt the heating
cycle so the temperature forecast leans toward the warmer guidance
for temperatures which is a degree or two lower than the warmest
numbers- the ECM guidance and Canadian regional model. Another
similar round of morning stratus is predicted by the SREF Thursday
morning.

No thunderstorms are forecast this afternoon, tonight or Thursday. A
very strong cap will develop today which should last through
Thursday afternoon. Temperatures at the h700mb level rise to around
17C. This very strong cap will limit mixing and force moisture to
pool in the lower levels. The models are in very good agreement
predicting dew points in the upper 60s to around 70 Thursday. The
temperature forecast Thursday, like Wednesday, leans toward the
warmer guidance. Temperatures at h850mb rise a few degrees
supporting 90s throughout wrn and ncntl Nebraska. Forecast
temperatures and dew points Thursday afternoon may send heat indices
to near or above 100F and later forecasts might well include a heat
advisory for Thursday afternoon.

.LONG TERM...(Thursday night through Tuesday)
Issued at 413 AM CDT Wed Jun 9 2021

The models have been very consistent lifting an upper level wave
through the nrn Rockies Thursday night. This should cause a
portion of the 50kt+ 500mb jet to move across wrn Nebraska setting
off thunderstorms. The 6 hours or so period of strong winds aloft
and ML and 800mb computed CAPE north of 4000J/KG should support
supercells capable of large or very large hail. To the east,
across ncntl Nebraska, winds aloft remain relatively weak in the
ECM Thursday night but the NAM and GFS both show a belt of 40kt
winds aloft sweeping through Nebraska. A multicell complex of
storms should develop across ncntl Nebraska and the NAMnest model
is suggesting damaging wind gust potential.

The POP forecast Thursday night is fairly generous. Some models like
the NAM12 and GFS indicate the cap will prevent storm activity along
and south of I-80 while the NAMnest, ECM and SREF develop storm
activity south to the interstate. The storm activity should be
mostly east of ncntl Nebraska by 12z Friday.

Other than isolated thunderstorms, the forecast is dry Friday
through Tuesday. The GFS has been suggesting storm activity may
develop this weekend. That model features return moisture farther
north into WY while the ECM would appear to be holding the return
moisture across KS and Colorado.

A large area of Canadian high pressure will build through the upper
Midwest and back into Nebraska next week. This should delay a return
to hot weather until after Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1245 PM CDT Wed Jun 9 2021

For KLBF the main aviation concern will the lingering stratus across
southwest Nebraska. Ceilings are expected to remain above 5000 feet
for the majority of the forecast, with a brief drop early Thursday
morning to 500 to 1000 feet.

At KVTN, quiet conditions continue through Thursday morning with VFR
conditions prevailing. Ceilings will gradually lower and increase in
coverage by late morning in advance of the next weather system on
Thursday night.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Roberg
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Kulik
Hazardous weather outlook, Jun 9, 11:05 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1105 AM CDT Wed Jun 9 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-101615-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1105 AM CDT Wed Jun 9 2021 /1005 AM MDT Wed Jun 9 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Hot and humid weather Thursday afternoon will lead to heat index
values climbing into the upper 90s to near 100 degrees. The
highest of these values are expected across north central
Nebraska.

The threat for severe thunderstorms increases late Thursday
evening into early Friday morning for much of western and north
central Nebraska. The main concerns will be large hail, damaging
winds, and heavy rainfall with the area of highest confidence
being north of I-80.

Slight chances for thunderstorms exist Sunday and Monday. At this
time, the threat for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:57 AM CDTSpecial Weather StatementLBFBrown48 min
Jun 9, 4:39 AM CDTSpecial Weather StatementLBFBrown, Keya Paha, Rock66 min
Jun 9, 5:39 AM CDTSpecial Weather StatementLBFBoyd, Loup, Rock66 min

Nearby

Heat Advisories in Nebraska, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.